Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 142, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 4, 2002, 4:29 PM CDT for Shelby County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2002, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 4, 2002, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Shelby County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
787 WUUS54 KSHV 042129 SVRSHV TXC419-042230- /NEW.KSHV.SV.W.0273.042127-042230/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 427 PM CDT SUN AUG 4 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS * UNTIL 530 PM CDT * AT 427 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF CENTER. THE STORM WAS MOVING WEST SOUTHWEST NEAR 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTER AT 440 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS UNTIL 530 PM CDT. LAT...LON 3165 9418 3165 9397 3183 9397 3183 9418
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:20 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 4, 3:20 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CDT SUN AUG 4 2002 PRIMARY FEATURE OF INTEREST THIS FORECAST IS THE AREA OF LOW PRESSURE SPINNING IN THE NRN GULF. MODELS ARE FAIRLY CONSISTENT IN BRINGING THIS LOW NWWD INTO LA TOMORROW. STILL NOT SURE HOW MUCH OF THE PRECIP WILL REACH OUR CWA...AS CONVECTION WILL LIKELY BE CONCENTRATED ON THE ERN HALF OF THE SYSTEM. WE WILL CARRY SOME LOW CHANCE POPS IN THE SE TOMORROW...TAPERING TO 0 IN THE NW. AS MORE OF THE MOISTURE OVERSPREADS THE AREA ON TUESDAY...BELIEVE WE WILL SEE BETTER RAIN CHANCES THEN. AVN CONTINUES TO SHOW DRIER AIR MAKING A BACKDOOR ENTRANCE INTO THE AREA MIDWEEK...SO WE HAVE DRIED OUT THE EXTENDED FROM THURSDAY ON. INCREASED CLOUD COVER IN THE FIRST PART OF THE WEEK SHOULD GIVE US A BREAK FROM THE HOT TEMPS OF LATE...BUT WE SHOULD STILL REMAIN MOSTLY IN THE 90S. WENT NEAR OR A LITTLE ABOVE MAV GUIDANCE FOR TOMORROW... THINKING THAT PERHAPS MAV IS GIVING A BIT TOO MUCH CLOUD COVER FOR TOMORROW. FCSTID = 5 SHV 75 95 73 94 / 10 20 20 40 MLU 73 93 73 92 / 10 20 20 40 TXK 75 97 73 94 / 0 0 0 40 TYR 74 96 73 94 / 10 0 0 40 LFK 72 95 72 92 / 10 20 20 40 .SHV...NONE.
In the hours before
Special weather statement, Aug 4, 10:30 AM CDT, 5 hours 59 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN AUG 4 2002 DAYTIME HEATING MAY RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. GUSTY WINDS ARE LIKELY AROUND ANY THUNDERSTORM THAT DEVELOPS ON A HOT DAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:34 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.